| Catalog Number |
AB9U20150090 |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician was attempting to implant an abre stent for treatment of a fibrous lesion with 70% stenosis in the left common iliac vein and external iliac vein.There was severe tortuosity and no calcification.A 10 fr non medtronic sheath and a 0.035 non medtronic guidewire were used.The device was prepped as per the ifu with no issues identified.The lesion was pre-dilated with a 16mm x 40mmpre-dilation device.Access was performed with a 10fr sheath inserted.Another abre 20mm x 150mm was opened. a stiffer wire was used to provide additional support for delivery, resistance was met again during advancement.Once the stent catheter was in position, lock pin was removed and thumbwheel was activated.The stent was not deploying after more than 15 clicks of thumbwheel, stent catheter was pulled back and again deployed when outside of sheath.Procedure was aborted with no injury to the patient or any part of either stent left inside the patient.
Additional Manufacturer Narrative
Product analysis visual inspection: device returned with the red locking pen removed from the handle the stent was partially deployed the thumb wheel was rotated and the stent fully deployed a kink was observed on the inner tubing no damage was observed to the distal tip medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.